Alert archive / Rhode Island / Winter Weather Advisories in 2015
Winter Weather Advisory 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter weather advisory at Mar 4, 2015, 2:32 PM EST for 4 counties in Rhode Island; Barnstable County, Bristol County, Plymouth County, Massachusetts. It took effect at Mar 4, 2015, 7:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2015, 2:32 PM EST (19:32 UTC)
- In effect from
- Mar 4, 2015, 7:00 PM EST
- Expired
- Mar 5, 2015, 12:58 PM EST
- In force
- 18 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 32 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WWUS41 KBOX 041932 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 232 PM EST WED MAR 4 2015 ...HEAVIEST SNOW WILL BE FOCUSED NEAR THE SOUTH COAST AND ISLANDS TONIGHT AND THURSDAY... MAZ023-024-RIZ008-050345- /O.CON.KBOX.WS.W.0009.150305T0000Z-150306T0000Z/ DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...VINEYARD HAVEN...NANTUCKET... BLOCK ISLAND 232 PM EST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * LOCATIONS...BLOCK ISLAND...MARTHAS VINEYARD...AND NANTUCKET. * HAZARD TYPES...SNOW AND SLEET. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * TIMING...RAIN WILL CHANGE TO SNOW LATE TONIGHT AND CONTINUE THROUGH MUCH OF THURSDAY. * IMPACTS...DIFFICULT TRAVEL DUE TO SLIPPERY ROADS AND LOW VISIBILITY AT TIMES. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN ON EXTRA TRAVEL TIME IF YOU MUST DRIVE TONIGHT OR THURSDAY. THE BEST PLAN IS TO STAY INDOORS IF POSSIBLE. && $$ MAZ020>022-RIZ003>007-050345- /O.UPG.KBOX.WS.A.0009.150305T0000Z-150306T0000Z/ /O.NEW.KBOX.WW.Y.0021.150305T0000Z-150306T0000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 232 PM EST WED MAR 4 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. * TIMING...RAIN WILL CHANGE TO SNOW TONIGHT AND CONTINUE THROUGH EARLY THURSDAY AFTERNOON. * IMPACTS...SLOWER THAN NORMAL TRAVEL DUE TO SLIPPERY ROADS. * VISIBILITIES...ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR MINOR SNOW ACCUMULATIONS WHICH CAN HAVE AN AFFECT ON TRAVEL. ALLOW EXTRA TRAVEL TIME AND BE ALERT FOR SLIPPERY ROADS...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
694 WWUS41 KBOX 050339 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1039 PM EST WED MAR 4 2015 ...HEAVIEST SNOW WILL BE FOCUSED NEAR THE SOUTH COAST AND ISLANDS OVERNIGHT AND THURSDAY... MAZ023-024-RIZ008-051145- /O.CON.KBOX.WS.W.0009.000000T0000Z-150306T0000Z/ DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...VINEYARD HAVEN...NANTUCKET... BLOCK ISLAND 1039 PM EST WED MAR 4 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * LOCATIONS...BLOCK ISLAND...MARTHAS VINEYARD...AND NANTUCKET. * HAZARD TYPES...SNOW AND SLEET. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * TIMING...RAIN WILL CHANGE TO SNOW OVERNIGHT AND CONTINUE THROUGH MUCH OF THURSDAY. * IMPACTS...DIFFICULT TRAVEL DUE TO SLIPPERY ROADS AND LOW VISIBILITY AT TIMES. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN ON EXTRA TRAVEL TIME IF YOU MUST DRIVE TONIGHT OR THURSDAY. THE BEST PLAN IS TO STAY INDOORS IF POSSIBLE. && $$ MAZ020>022-RIZ003>007-051145- /O.CON.KBOX.WW.Y.0021.000000T0000Z-150306T0000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 1039 PM EST WED MAR 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * LOCATIONS...SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. * TIMING...RAIN WILL CHANGE TO SNOW OVERNIGHT AND CONTINUE THROUGH EARLY THURSDAY AFTERNOON. * IMPACTS...SLOWER THAN NORMAL TRAVEL DUE TO SLIPPERY ROADS. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR MINOR SNOW ACCUMULATIONS WHICH CAN HAVE AN AFFECT ON TRAVEL. ALLOW EXTRA TRAVEL TIME AND BE ALERT FOR SLIPPERY ROADS...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
611 WWUS41 KBOX 050913 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 413 AM EST THU MAR 5 2015 ...MAIN ACCUMULATING SNOW WILL BE FOCUSED NEAR THE SOUTH COAST AND ISLANDS TODAY... MAZ023-024-RIZ008-051715- /O.CON.KBOX.WS.W.0009.000000T0000Z-150306T0000Z/ DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...VINEYARD HAVEN...NANTUCKET... BLOCK ISLAND 413 AM EST THU MAR 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...BLOCK ISLAND...MARTHAS VINEYARD...AND NANTUCKET. * HAZARD TYPES...SNOW AND SLEET. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * TIMING...RAIN AND SLEET WILL CHANGE TO SNOW EARLY THIS MORNING. SNOW WILL CONTINUE MUCH OF THE DAY. * IMPACTS...FALLING TEMPERATURES INTO THE 20S WILL CREATE A LAYER OF ICE BENEATH THE SNOW. ROADS AND SIDEWALKS WILL BE SLIPPERY AND TRAVEL MAY BE DIFFICULT AT TIMES. * VISIBILITIES...REDUCED TO ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN ON EXTRA TRAVEL TIME IF YOU MUST DRIVE TODAY. THE BEST PLAN IS TO STAY INDOORS IF POSSIBLE. && $$ MAZ020>022-RIZ003>007-051715- /O.CON.KBOX.WW.Y.0021.000000T0000Z-150306T0000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 413 AM EST THU MAR 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...SNOW WILL CONTINUE INTO EARLY TO MID AFTERNOON. * IMPACTS...SLOWER THAN NORMAL TRAVEL DUE TO SLIPPERY ROADS. * VISIBILITIES...MAY BE REDUCED TO ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR MINOR SNOW ACCUMULATIONS WHICH CAN HAVE AN AFFECT ON TRAVEL. ALLOW EXTRA TRAVEL TIME AND BE ALERT FOR SLIPPERY ROADS...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
444 WWUS41 KBOX 051654 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1154 AM EST THU MAR 5 2015 ...ACCUMULATING SNOW CONFINED THIS AFTERNOON TO SOUTHEAST MASSACHUSETTS AND SOUTHERN HALF OF RHODE ISLAND... MAZ023-024-RIZ008-060000- /O.CON.KBOX.WS.W.0009.000000T0000Z-150306T0000Z/ DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...VINEYARD HAVEN...NANTUCKET... BLOCK ISLAND 1154 AM EST THU MAR 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...BLOCK ISLAND...MARTHAS VINEYARD...AND NANTUCKET. * HAZARD TYPES...SNOW AND SLEET. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...SNOW...MODERATE TO HEAVY AT TIMES THIS AFTERNOON BEGINS TO TAPER OFF BETWEEN 5 PM AND 7 PM. * IMPACTS...FALLING TEMPERATURES INTO THE 20S WILL CREATE A LAYER OF ICE BENEATH THE SNOW. ROADS AND SIDEWALKS WILL BE SLIPPERY AND TRAVEL MAY BE DIFFICULT AT TIMES GIVEN SNOW COVERED ROADS. * VISIBILITIES...REDUCED TO ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN ON EXTRA TRAVEL TIME IF YOU MUST DRIVE TODAY. THE BEST PLAN IS TO STAY INDOORS IF POSSIBLE. && $$ MAZ020>022-RIZ003>007-060000- /O.CON.KBOX.WW.Y.0021.000000T0000Z-150306T0000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 1154 AM EST THU MAR 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY AND NEWPORT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...3 TO 6 INCHES OF SNOW. * TIMING...SNOW...MODERATE TO HEAVY AT TIMES THIS AFTERNOON WILL TAPER OFF BETWEEN 4 PM AND 7 PM. * IMPACTS...SLOWER THAN NORMAL TRAVEL DUE TO SNOW COVERED ROADS. * VISIBILITIES...MAY BE REDUCED TO ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR MINOR SNOW ACCUMULATIONS WHICH CAN HAVE AN AFFECT ON TRAVEL. ALLOW EXTRA TRAVEL TIME AND BE ALERT FOR SLIPPERY ROADS...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
956 WWUS41 KBOX 051758 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1258 PM EST THU MAR 5 2015 ...ACCUMULATING SNOW ACROSS SOUTHEAST MASSACHUSETTS AND RHODE ISLAND THIS AFTERNOON... MAZ020>022-RIZ003>007-060000- /O.UPG.KBOX.WW.Y.0021.000000T0000Z-150306T0000Z/ /O.EXA.KBOX.WS.W.0009.000000T0000Z-150306T0000Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 1258 PM EST THU MAR 5 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY AND NEWPORT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...SNOW...MODERATE TO HEAVY AT TIMES THIS AFTERNOON WILL TAPER OFF BETWEEN 4 PM AND 7 PM. * IMPACTS...UNTREATED ROADS AND SIDEWALKS WILL BE SLIPPERY... MAKING FOR DIFFICULT TRAVEL AT TIMES. POOR VISIBILITY WILL ALSO BE A CONCERN. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR MINOR SNOW ACCUMULATIONS WHICH CAN HAVE AN AFFECT ON TRAVEL. ALLOW EXTRA TRAVEL TIME AND BE ALERT FOR SLIPPERY ROADS...ESPECIALLY ON BRIDGES AND OVERPASSES. A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. && $$ MAZ023-024-RIZ008-060000- /O.CON.KBOX.WS.W.0009.000000T0000Z-150306T0000Z/ DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...VINEYARD HAVEN...NANTUCKET... BLOCK ISLAND 1258 PM EST THU MAR 5 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...BLOCK ISLAND...MARTHAS VINEYARD...AND NANTUCKET. * HAZARD TYPES...SNOW AND SLEET. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. * TIMING...SNOW...MODERATE TO HEAVY AT TIMES THIS AFTERNOON BEGINS TO TAPER OFF BETWEEN 5 PM AND 7 PM. * IMPACTS...UNTREATED ROADS AND SIDEWALKS WILL BE SLIPPERY... MAKING FOR DIFFICULT TRAVEL AT TIMES. POOR VISIBILITY WILL ALSO BE A CONCERN. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN ON EXTRA TRAVEL TIME IF YOU MUST DRIVE TODAY. THE BEST PLAN IS TO STAY INDOORS IF POSSIBLE. && $$ CTZ004-MAZ017>019-RIZ001-002-060000- /O.NEW.KBOX.WW.Y.0022.150305T1758Z-150306T0000Z/ WINDHAM CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...TAUNTON... BROCKTON...PLYMOUTH...FOSTER...SMITHFIELD...PROVIDENCE 1258 PM EST THU MAR 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * LOCATIONS...WINDHAM COUNTY CONNECTICUT...NORTHERN RHODE ISLAND...AND PORTIONS OF SOUTHEAST MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF POMFRET...SMITHFIELD...PROVIDENCE... ATTLEBORO...BRIDGEWATER AND MARSHFIELD. * HAZARD TYPES...SNOW. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...SNOW...MODERATE TO HEAVY AT TIMES THIS AFTERNOON BEGINS TO TAPER OFF BETWEEN 4 PM AND 7 PM. * IMPACTS...UNTREATED ROADS AND SIDEWALKS WILL BE SLIPPERY... MAKING FOR DIFFICULT TRAVEL AT TIMES. POOR VISIBILITY WILL ALSO BE A CONCERN. * VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD RESULT IN SLIPPERY CONDITIONS ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Mar 4, 2:25 PM EST, 7 minutes earlier.
Area forecast discussion, Mar 4, 2:25 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EST WED MAR 4 2015
.SYNOPSIS...
WEAK LOW PRESSURE WILL PUSH ALONG THE STALLED FRONT WITH ANOTHER
ROUND OF SNOW TONIGHT INTO THURSDAY. HIGH PRESSURE WILL BUILD IN
FOR FRIDAY THROUGH THIS WEEKEND...BRINGING DRY CONDITIONS WITH
COLDER THAN NORMAL TEMPERATURES. A WEAKENING FRONT MAY BRING SOME
LIGHT SNOW SHOWERS ON MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
225 PM UPDATE...
* TRENDING FORECAST A BIT LOWER FOR SNOWFALL TOTALS
* WINTER STORM WARNING REMAINS POSTED FOR ISLANDS...CONVERTING
WATCH TO WINTER WEATHER ADVISORY ALONG S COAST
* NORTHERN EXTENT OF SNOW REMAINS QUESTIONABLE
RADAR MOSAIC SHOWS PATCHES OF LIGHT RAIN /OR SPRINKLES/ HEADING
ALONG S COAST THIS AFTERNOON. EXPECT THIS TO CONTINUE THROUGH THIS
EVENING AS ADDITIONAL ACTIVITY ACROSS PA/NJ HEADS IN OUR
DIRECTION. SOME BREAKS OR THINNING IN CLOUD COVER HAS ALLOWED
TEMPERATURES TO REBOUND THIS AFTERNOON INTO 30S AND 40S...A
TESTAMENT TO EARLY MARCH SUN WHICH WE OFTEN UNDERESTIMATE THIS
TIME OF YEAR. IN FACT IT IS MORE REMINISCENT OF SPRING AS COOLEST
TEMPERATURES ARE ALONG S COAST...CAPE COD AND ISLANDS WHERE FOG/
LOW CLOUDS PREVAIL.
COLD FRONT CONTINUES TO MAKE SLOW PROGRESS THROUGH SOUTHERN NEW
ENGLAND AND WILL HEAD OFF S COAST TONIGHT. THIS WILL SET STAGE FOR
OUR NEXT ROUND OF SNOW AS COLUMN COOLS FROM NW TO SE DURING NIGHT.
CONFIDENCE IS MEDIUM AT BEST GIVEN CONCERNS ABOUT HOW FAST THIS
COOLING TAKES PLACE NEAR S COAST WHICH AFFECTS TIMING OF
CHANGEOVER TO SLEET/SNOW AS WELL AS HOW MUCH CAN ACCUMULATE.
OUR THINKING IS CHANGE TO SNOW WILL OCCUR FROM HARTFORD TO BOSTON
BETWEEN 9 PM AND 11 PM...PROVIDENCE TO PLYMOUTH CLOSER TO
MIDNIGHT...AND ON CAPE/ISLANDS AROUND 2 OR 3 AM. CROSS SECTIONS
SHOW POTENTIAL FOR DECENT BURST OF SNOW OVERNIGHT...WHICH IS
MAINLY FOCUSED S OF MASS PIKE /AND ESPECIALLY NEAR S COAST/.
CONSENSUS OF 12Z MODELS HAVE NUDGED THINGS A BIT FARTHER S FROM
EARLIER RUNS...ESPECIALLY HIGH-RES MODELS WHICH SHOW SHARP CUTOFF
TO NORTHERN EDGE OF PRECIPITATION SHIELD WHICH HAS TO BE TAKEN
INTO CONSIDERATION. 12Z ECMWF REMAINS A BIT FARTHER N WITH ITS
AXIS OF QPF WHICH PREVENTS US FROM TAKING EVERYTHING TOO FAR
OFFSHORE. IN COORDINATION WITH WPC AND NEIGHBORING OFFICES... WE
WILL NUDGE SNOWFALL TOTALS DOWN A TAD WITH FOCUS OF HIGHEST
AMOUNTS ALONG S COAST/CAPE COD AND ESPECIALLY ISLANDS.
WE WILL MAINTAIN WINTER STORM WARNING FOR ISLANDS /4 TO 7 INCHES/.
OUR HIGHEST CONFIDENCE IS ON LOWER END OF THAT RANGE BASED UPON
MODEL CONSENSUS. WE WILL CONVERT WINTER STORM WATCH ON S COASTAL
RI/MA TO WINTER WEATHER ADVISORY /2 TO 5 INCHES/ WITH HIGHER
TOTALS FOCUSED ON COAST AND CAPE COD AND LOWER END OF RANGE CLOSER
TO PROVIDENCE.
THERE ARE SEVERAL RED FLAGS TO CONSIDER AGAINST GOING WITH OVERLY
HIGH AMOUNTS INCLUDING BEING ABLE TO OVERCOME INITIALLY WARM LOW
LEVEL TEMPERATURES...CONTINUED SOUTHWARD NUDGE ON MODELS AND FACT
THAT BEST LIFT IN MAX SNOW GROWTH ZONE IS LIMITED TO LATE TONIGHT
AND EARLY THU MORNING NEAR S COAST. FACT THAT HIGH-RES MODELS SHOW
LITTLE IF ANY SNOWFALL N OF MASS PIKE MAKES SENSE GIVEN WE EXPECT
A SHARP GRADIENT ON NORTHERN EDGE OF SYSTEM...SO IF ANYTHING
SNOWFALL TOTALS ALONG AND N OF MASS PIKE MAY BE A BIT OVERDONE.
NOTE PROBABILISTIC SNOW FORECASTS WILL SHOW RATHER LARGE RANGE
/IE FEW INCHES TO NEARLY A FOOT ON NANTUCKET/ DUE TO UNCERTAINTY
IN TEMPERATURE PROFILE AND TO SOME DEGREE HOW FAR CLOSE OR
OFFSHORE DOES AXIS OF HEAVIEST QPF LIE. THIS LEADS US TO PLAY
FORECAST MORE CONSERVATIVELY DUE TO REASONS MENTIONED ABOVE.
FOR THOSE WONDERING ABOUT BOS SNOWFALL RECORD...WE NEED 1.9 INCHES
TO TIE 1995-96. OUR LATEST FORECAST HAS ABOUT 0.7 INCH AT BOS.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
FOCUS FOR STEADIER SNOWFALL WILL BE OVER SE NEW ENGLAND THU
MORNING WITH RAPID DRYING FROM NW BRINGING CLEARING TO INTERIOR BY
AFTERNOON. EXPECT ADDITIONAL 2 TO 4 INCHES DURING DAY ACROSS S
COASTAL RI/MA AND CAPE COD/ISLANDS WITH LESS THAN INCH AS FAR N AS
MASS PIKE. DEFINITELY COLDER DAY AHEAD WITH HIGHS ONLY IN 20S
EXCEPT NEAR 30 ON CAPE AND ISLANDS.
CLEARING SETS IN ACROSS ALL OF REGION THU NIGHT AS SYSTEM HEADS
FARTHER OUT TO SEA AND HIGH PRESSURE BUILDS IN. ANOTHER SHOT OF
BITTERLY COLD AIR ARRIVES WITH LOWS FROM ABOUT 5 BELOW TO 5 ABOVE
ACROSS INTERIOR TO TEENS CLOSER TO COAST.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
* HIGH PRESSURE BUILDS IN THU NIGHT...PASSING S FRIDAY
* MOISTURE STARVED COLD FRONT MOVES THROUGH THIS WEEKEND
* UNCERTAIN FORECAST EARLY NEXT WEEK
MODELS ARE IN FAIRLY GOOD AGREEMENT GOING INTO THE WEEKEND. THERE
ARE SOME MINOR DISCREPANCIES IN TIMING OF A COLD FRONT THROUGH THE
WEEKEND. THEN NEXT WEEK THEY DIVERGE A BIT...WITH ECMWF ATTEMPTING
TO BRING A COASTAL LOW UP OVER THE BENCHMARK TUESDAY AND THE GFS
BRINGING IN A STRONG HIGH PRESSURE JUST SOUTH OF SOUTHERN NEW
ENGLAND. AT THIS POINT...WILL OPT FOR A BLEND OF AVAILABLE GUIDANCE
FOR THE WEEKEND INTO EARLY NEXT WEEK TO TAKE CARE OF SOME OF THE
TIMING ERRORS.
FRIDAY...THE HIGH PRESSURE BECOMES SUPPRESSED TO THE SOUTH AS LOW
PRESSURE MOVES INTO QUEBEC. THIS WILL KEEP CHILLY
TEMPERATURES...WELL BELOW NORMAL FOR EARLY MARCH... IN PLACE FOR
SOUTHERN NEW ENGLAND.
THIS WEEKEND...A SHORTWAVE PUSHES LOW PRESSURE THROUGH QUEBEC...
ALLOWING A COLD FRONT TO MOVE THROUGH SOUTHERN NEW ENGLAND. AT THIS
POINT...THIS FRONTAL PASSAGE APPEARS TO BE FAIRLY MOISTURE STARVED
SO LITTLE IF ANY PRECIP WILL ACCOMPANY THIS FRONT. TEMPERATURES
MODERATE A BIT BUT REMAIN WELL BELOW NORMAL.
EARLY NEXT WEEK MODELS DIVERGE WITH RADICALLY DIFFERENT SOLUTIONS
FOR SOUTHERN NEW ENGLAND. GIVEN THE TIME FRAME...THIS IS NOT
COMPLETELY UNUSUAL...SO WILL TAKE EITHER MODEL WITH A GRAIN OF SALT
AT THIS TIME. REGARDLESS OF THE MODEL...IT DOES LOOK LIKE
TEMPERATURES CONTINUE TO MODERATE INTO NEXT WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...MODERATE CONFIDENCE.
MVFR/IFR PERSISTS ALONG S COAST...CAPE COD AND ISLANDS THROUGH
THIS EVENING WITH ISOLATED LIGHT SHOWERS. CIGS MAY IMPROVE
SLIGHTLY AFTER 00Z BUT OVERALL TREND IS TO MAINTAIN PERSISTENCE IN
CONDITIONS. VFR CIGS ELSEWHERE.
MVFR/IFR SPREADS N IN LIGHT SNOW TONIGHT...PROBABLY AS FAR N AS
BDL-SFZ-BOS MAINLY DUE TO VSBY. LIGHT RAIN CHANGES TO SLEET AND
SNOW CLOSER TO S COAST AFTER 06Z WHERE LIFR EXPECTED THROUGH
DAYBREAK THU. VFR CIGS FARTHER N AND W.
CONDITIONS SLOWLY IMPROVE THU FROM NW TO SE...WITH CAPE COD AND
ISLANDS LAST TO IMPROVE 16Z-20Z.
SNOW ACCUMULATIONS...
BOS/BAF/BED/ORH...1 INCH
BDL/PVD...2 INCHES
FMH/HYA...3-4 INCHES
ACK...5-7 INCHES
KBOS TAF...HIGH CONFIDENCE. COORDINATED TAF WITH CWSU ZBW.
KBDL TAF...HIGH CONFIDENCE.
OUTLOOK...FRIDAY THROUGH SUNDAY...
MODERATE CONFIDENCE. MAINLY VFR THROUGH THIS PERIOD. BRIEF MVFR
CONDITIONS ARE POSSIBLE THURSDAY NIGHT AS SNOW COMES TO AN END.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...MODERATE CONFIDENCE.
MAINTAINING SCA ON OUTER WATERS AND BLOCK ISLAND/RI SOUNDS
PRIMARILY DUE TO SEAS THROUGH THU OR THU NIGHT.
COLD FRONT SLOWLY DROPS S TONIGHT WITH WIND SHIFT TO NW AND
POSSIBLY A FEW GUSTS TO 25 KT. SPOTTY LIGHT RAIN WILL GIVE WAY TO
SLEET AND SNOW LATE TONIGHT...WITH LOWEST VSBY FROM MIDNIGHT INTO
THU MORNING.
SNOW SHOULD MAINLY AFFECT S COASTAL WATERS THU BEFORE HEADING
OFFSHORE THU NIGHT. HIGH PRESSURE BUILDING IN TO REGION MAY BRING
PERIOD OF 25KT NW WIND GUSTS THU NIGHT...MAINLY ON OUTER WATERS.
OUTLOOK...FRIDAY THROUGH SUNDAY...
HIGH CONFIDENCE. WINDS AND SEAS SLOWLY DIMINISH FRIDAY AS HIGH
PRESSURE BUILDS OVER THE WATERS. THEY THEN INCREASE BUT ONLY
MODESTLY OVER THE WEEKEND AS A COLD FRONT APPROACHES THEN CROSSES
THE WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE NECESSARY ON THE
OUTER WATERS FOR A PORTION OF THIS TIME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR MAZ023-024.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR MAZ020>022.
RI...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR RIZ008.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR RIZ003>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ235-237-250-
254>256.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ251.
&&
SYNOPSIS...BELK/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...RLG
AVIATION...BELK/JWD
MARINE...BELK/JWDHazardous weather outlook, Mar 4, 4:31 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 431 AM EST WED MAR 4 2015 CTZ002>004-MAZ002>019-026-RIZ001-002-050945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 431 AM EST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS... SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE THREAT FOR ACCUMULATING SNOW TONIGHT INTO THURSDAY. THE HIGHEST TOTALS WILL BE CLOSE TO THE SOUTH COASTS OF RI AND MA. LESS SNOW IS EXPECTED TO THE NORTH OF THERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020>022-RIZ003>007-050945- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 431 AM EST WED MAR 4 2015 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-024-RIZ008-050945- DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 431 AM EST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-050945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 431 AM EST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF SNOW WILL RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES ON THE WATERS DURING WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:42 AM EST | Winter Storm Warning | BOX | Bristol, Kent, Newport, Washington | 41 hr |
Nearby
Winter Weather Advisories in Rhode Island, 2015Winter Weather Advisories in Massachusetts, 2015Every winter weather advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.